MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. OLSEN® BIPOLAR FORCEPS KIT, ADSON

SYMMETRY SURGICAL INC. OLSEN® BIPOLAR FORCEPS KIT, ADSON
Model Number 20-1082KI
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Upper Respiratory Tract Injury (4599)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are attempting to have the device returned.The investigation is ongoing, and we are continuing to try to get more information about the incident.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges that a patient was burned with our bipolar unit during an open neck procedure.The patient's trachea was burned.
 
Event or Problem Description
Complainant alleges that a patient was burned with our bipolar unit during an open neck procedure.The patient's trachea was burned, creating a hole in the trachea.The patient was left intubated in the icu overnight.".
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.The device was evaluated, and many tests were performed including dimensional tests, hipot, and continuity tests, with no discrepancies found in relation to the established specifications.The dhr was checked, and no anomalies were found.The work instructions and drawings were reviewed, and no anomalies were found.This complaint could not be confirmed, and no root cause was able to be identified.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
OLSEN® BIPOLAR FORCEPS KIT, ADSON
Common Device Name
BIPOLAR FORCEPS KIT
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key22056377
Report Number3007208013-2025-00017
Device Sequence Number17931285
Product Code GEI
UDI-Device Identifier00841785103001
UDI-Public00841785103001
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K130669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-1082KI
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown